Arkansas, 2006

Damaging Wind in Arkansas, April 24, 2006

April 24, 2006 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 9:46 PM CST, 14 minutes earlier.

Area forecast discussion, Apr 24, 9:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
LEADING EDGE LOW-LEVEL CIRCULATIONS HAVE DEVELOPED IN THE
MUSKOGEE COUNTY SEGMENT OF THE STORM LINE.  THE MOST PRONOUNCED
CIRCULATION IS IN NORTH-CENTRAL MUSKOGEE COUNTY WHERE THE
LINE IS INTERSECTING OUTFLOW.

THE MUSKOGEE SEGMENT OF THE LINE IS MOVING INTO LESS
SURFACE-BASED INSTABILITY...BUT STORM-SCALE INTERACTIONS WILL
RESULT IN SOME WIND THREAT FOR THE NEXT HOUR AS THE CIRCULATIONS
TRACK ACROSS NORTHEAST MUSKOGEE COUNTY...NEAR THE WAGONER COUNTY
LINE AND INTO SOUTHERN CHEROKEE COUNTY.

WE WILL MONITOR THIS EVOLUTION FOR POSSIBLE WARNINGS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Apr 24, 8:12 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
911 PM CDT MON APR 24 2006

...SEVERE WEATHER TO CONTINUE INTO THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....EASTERN OKLAHOMA.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...WEST OF A TULSA TO MCALESTER LINE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE ALONG AND AHEAD OF A
DRY LINE/COLD FRONT ACROSS CENTRAL OKLAHOMA THIS EVENING.
THESE THUNDERSTORMS WILL CONTINUE TO BE STRONG TO SEVERE INTO
THE OVERNIGHT HOURS AS THE AIRMASS REMAINS FAVORABLE IN ADVANCE
OF THE FRONTAL BOUNDARY. A FEW TORNADIC SUPERCELLS WILL BE POSSIBLE
AS THE DEEP LAYER SHEAR IS MORE THAN ADEQUATE. THE THUNDERSTORMS WILL
DEVELOP INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS EARLY
TUESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 8:29 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND GST     OWASSO                  36.27N 95.85W
04/24/2006  E60 MPH          TULSA              OK   NWS EMPLOYEE

&&

JDS
Local storm report, Apr 24, 8:53 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     2 N INOLA               36.18N 95.51W
04/24/2006  E65 MPH          ROGERS             OK   TRAINED SPOTTER

&&

JDS
Local storm report, Apr 24, 9:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     CHOUTEAU                36.19N 95.34W
04/24/2006  E65 MPH          MAYES              OK   EMERGENCY MNGR

&&

JDS
Special weather statement, Apr 24, 9:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT MON APR 24 2006

OKZ066-070-071-250415-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1010 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 1010 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF BALD HILL TO 6 MILES NORTHWEST
OF VERNON...MOVING EAST AT 40 MPH.

A LARGE PORTION OF MUSKOGEE...OKMULGEE AND MCINTOSH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1115 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, Apr 24, 9:11 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT MON APR 24 2006

OKZ063-068-250345-
CHEROKEE OK-DELAWARE OK-
1011 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     DELAWARE

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 1011 PM CDT...DOPPLER RADAR INDICATED A GUST FRONT OUT AHEAD
OF THUNDERSTORMS EXTENDING FROM 13 MILES NORTHWEST OF LEACH TO 8
MILES WEST OF LOST CITY TO 32 MILES WEST OF HULBERT...MOVING
SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OAKS...LEACH...TWIN OAKS...KANSAS...
TAHLEQUAH...HULBERT...ELDON...LOST CITY...PEGGS AND SCRAPER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 9:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT MON APR 24 2006

OKZ067-068-070>072-074-250430-
CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-WAGONER
OK-
1043 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     WAGONER

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND HASKELL

AT 1043 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF TULLAHASSEE TO 3 MILES NORTHWEST
OF EUFAULA...MOVING EAST AT 55 MPH.

A LARGE PORTION OF CHEROKEE...WAGONER...MUSKOGEE...SEQUOYAH...
MCINTOSH AND HASKELL COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 1130 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

The radar

The Tulsa radar (KINX), 91 km away, was scanning. The volume nearest the first event began at 04:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
April 24, 10:00 PM CST
Where
Benton County, Maysville
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.400, -94.583

Thunderstorm winds estimated at 70 miles an hour blew down trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507335.